• Peglove Peglove
    May 25, 2010
    All done with chemo, now I have leg swelling?
    Peglove Peglove
    May 25, 2010

    Wondering if the swelling of left leg is chemo related. I am all done now with 4 rounds, and they warned me of ankle swelling, but it did not happen until now. I have been extremely active the last week. Should I slow down, lay down, legs up? Or is this just a wait it out type thing?

    READ MORE

FROM OUR EXPERTS

  • Phyllis Johnson
    Health Guide
    May 26, 2010
    Phyllis Johnson
    Health Guide
    May 26, 2010

    Peg, you'll need to call the doctor since it is just one leg.  People who've had chemo and/or surgery have a higher risk for blood clots, so your doctor will probably want to check you out to be sure it's not a blood clot.  It could well be related to your increased activity, and elevation is a good idea, but this isn't a "wait it out" symptom.  Give the doctor a call.

    • Peglove
      May 29, 2010
      Peglove
      May 29, 2010

      Thank you. Phyllis, I took asprin for blood thinning. Docs are all out of town, but I am ok until tuesday. It seems to be helping the pain and swelling.

       

      I have other questions coming your way! I still taste chemo, how long does that go on for, you think?

      Peg.

      READ MORE
    • Phyllis Johnson
      May 30, 2010
      Phyllis Johnson
      Health Guide
      May 30, 2010

      Peg, I don't remember how long the chemo taste lasted for me.  I think it went away not too long after I finished, but this is probably the kind of thing that varies from person to person.  Drinking lots of water is supposed to help.  I'd mention it to the doctor when you go in next time to see if s/he has noticed a pattern.  Maybe some of our other readers who have finished chemo more recently than I have can remember how long it took to get rid of their chemo taste.  Be sure to call about that leg swelling if it is not completely gone when the offices open again after the holiday.

      READ MORE

FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.